EconPapers    
Economics at your fingertips  
 

Time-consistent proportional reinsurance and investment strategies under ambiguous environment

Guohui Guan, Zongxia Liang and Jian Feng

Insurance: Mathematics and Economics, 2018, vol. 83, issue C, 122-133

Abstract: In this paper, we study the equilibrium proportional reinsurance and investment strategies for an insurer in an environment with parameter uncertainties. The insurer can buy proportional reinsurance business to hedge its insurance risks. However, the insurer is ambiguous about the insurance claims and risky assets. Specifically, the insurance claim is exponentially distributed and the rate parameter is uncertain. Besides, the return of a stock is uncertain. The insurer holds ambiguous beliefs over these states. The goal of the insurer is to maximize the smooth ambiguity utility proposed in Klibanoff et al. (2005). The equilibrium control is introduced to derive the time-consistent solution. In the end, a sensitivity analysis is presented to show the economic behaviors of the insurer under the smooth ambiguity. Results reveal that the uncertain beliefs play an important role in the equilibrium reinsurance and investment strategies. When the insurer is more risk averse towards ambiguity, the insurer will invest less in the ambiguous asset and more in the non-ambiguous asset.

Keywords: Smooth ambiguity control; Proportional reinsurance; Optimal investment; Time-consistent strategy; Equilibrium control law (search for similar items in EconPapers)
JEL-codes: G11 G22 C61 (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0167668718302002
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:insuma:v:83:y:2018:i:c:p:122-133

Access Statistics for this article

Insurance: Mathematics and Economics is currently edited by R. Kaas, Hansjoerg Albrecher, M. J. Goovaerts and E. S. W. Shiu

More articles in Insurance: Mathematics and Economics from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

 
Page updated 2019-01-19
Handle: RePEc:eee:insuma:v:83:y:2018:i:c:p:122-133